Article

manuscripta mathematica

, Volume 118, Issue 2, pp 181-189

First online:

On the geometry of the space of oriented lines of Euclidean space

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We prove that the space of all oriented lines of the n-dimensional Euclidean space admits a pseudo-Riemannian metric which is invariant by the induced transitive action of a connected closed subgroup of the group of Euclidean motions, exactly when n=3 or n=7 (as usual, we consider Riemannian metrics as a particular case of pseudo-Riemannian ones). Up to equivalence, there are two such metrics for each dimension, and they are of split type and complete. Besides, we prove that the given metrics are Kähler or nearly Kähler if n=3 or n=7, respectively.

Mathematics Subject Classification (2000)

53B30 53B35 53C22 53C30 22F30 32M10 32Q15